Anxiety and Depression Support
20,761 members18,416 posts

My Story and my question of weight gain side effect

Hello ,

I have been suffering of anxiety and depression for years .I have been trying to manget with relaxing techniques and sometimes ignoring and just telling myself that I’m just anxious person. I used to have IBS for almost 10 years also linked with my anxiety. Until the death of my brother on last October and it started to get out of my control adding to problems with my in law . I lost it all panic attacks hit me all the day. I couldn’t sleep I couldn’t even eat I was so terrified even to eat because I felt nauseous all the time. It was time to admit this illness and asked for help .It was on December when I went to my first Doctor she put me on 2 of antidepressants and 1 anti anxiety. After one month it made it worse . I didn’t even get my period for 2 months.The Doctor reaction was horrible she was just like I don’t want to listen to you and You didn’t feel good because you didn’t take your medicine well. So it was a good sign to get red of this horrible Doctor Who thought that her pills will do the magic.I changed my Doctor Who told me that I should do both medicine and therapy. She put me on 20 Seroxat and 7’5 g mirtazapine . Than we add the dosage until The anxiety and depression despaired it was 40 g Seroxat and 7,5 g Mirtazapine . So it took me almost 4 months to the medicine really work. I felt good I started to get my energy back my sleep was good no anxiety anymore. But the worst part It that I had put on 10 kg so far. I was skinny most of my life and normal weight. But now I started get alot of fat weight and my chloth started get tight . My question is how to stop and lose this weight . I’m trying to fight my suger craving and eat less. People to start to make comments on my belly and my weight gain. I love my slim body I don’t want to lose it . Why does it have to be that way 😞. Is there hope to lose this stobbern weight if we lowered or stopped the medication?

2 Replies
oldestnewest

the saving grace is your feeling better....talk to your doctor about the cravings....and just figure out how to now live your life with diet and exorcise. some medications due tend to allow for more weight gain...and if your uncomfortable with the extra weight...you could maybe join a gym, walk, swim, ride a bike..all would help.

1 like
Reply

Hi there,

Unfortunately weight gain is a massive side effect of mirtazipine. I have been on it for 5 years and also gained over 10kg so totally know how you are feeling. For me it has helped to remember that being a bit larger than I would like is so much better than being depressed.

It is possible to lose weight while on the medication. I have been able to at times I have been better. The things that have helped me are finding exercise I enjoy (walking, swimming, yoga, dance) and getting people to come with me. I had a friend pick me up which made me go to a class! I also eat breakfast every day - even if I don't feel like it. I try and plan meals and snacks and snack on fruit or nuts when possible. I also tried the 5:2 for a while.

It's not easy or too fun, but you can do it and it's so much better than feeling depressed and anxious. Good luck and let us know how it goes!

1 like
Reply

You may also like...